Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 16, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Mar 9, 2012, 4:54 PM EST. It took effect at Mar 10, 2012, 4:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 4:54 PM EST (21:54 UTC)
- In effect from
- Mar 10, 2012, 4:00 AM EST
- Expired
- Mar 10, 2012, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
657 WHUS73 KMQT 092154 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 454 PM EST FRI MAR 9 2012 LSZ266-267-100600- /O.NEW.KMQT.GL.W.0016.120310T0900Z-120310T2000Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 454 PM EST FRI MAR 9 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-100600- /O.NEW.KMQT.GL.W.0016.120310T0900Z-120310T2100Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 454 PM EST FRI MAR 9 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ221-100600- /O.NEW.KMQT.SC.Y.0025.120310T1200Z-120311T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 454 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
3 follow-up statements
108 WHUS73 KMQT 100315 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1015 PM EST FRI MAR 9 2012 LSZ249>251-101115- /O.EXA.KMQT.GL.W.0016.120310T0900Z-120310T2000Z/ MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- 1015 PM EST FRI MAR 9 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ266-267-101115- /O.CON.KMQT.GL.W.0016.120310T0900Z-120310T2000Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1015 PM EST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 35 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-101115- /O.CON.KMQT.GL.W.0016.120310T0900Z-120310T2100Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1015 PM EST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ221-101115- /O.CON.KMQT.SC.Y.0025.120310T1200Z-120311T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 1015 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
888 WHUS73 KMQT 100904 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 404 AM EST SAT MAR 10 2012 LMZ221-101715- /O.EXB.KMQT.GL.W.0016.000000T0000Z-120310T1800Z/ /O.UPG.KMQT.SC.Y.0025.120310T1200Z-120311T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 404 AM EST SAT MAR 10 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 34 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ249>251-266-267-101715- /O.CON.KMQT.GL.W.0016.000000T0000Z-120310T2000Z/ MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 404 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 34 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-101715- /O.CON.KMQT.GL.W.0016.000000T0000Z-120310T2100Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 404 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 34 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 24 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SRF
577 WHUS73 KMQT 101536 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1036 AM EST SAT MAR 10 2012 LMZ221-102345- /O.CON.KMQT.GL.W.0016.000000T0000Z-120310T1800Z/ /O.NEW.KMQT.SC.Y.0026.120310T1800Z-120311T0800Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 1036 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 33 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ248-250-102345- /O.CON.KMQT.GL.W.0016.000000T0000Z-120310T2100Z/ /O.NEW.KMQT.SC.Y.0026.120310T2100Z-120311T0800Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1036 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 4 AM EDT SUNDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 34 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 24 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ249>251-266-267-102000- /O.CON.KMQT.GL.W.0016.000000T0000Z-120310T2000Z/ MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1036 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 35 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 43 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Mar 9, 3:43 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 9, 3:43 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 343 PM EST FRI MAR 9 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 342 PM EST FRI MAR 9 2012 THERE IS CURRENTLY A 500MB RIDGE UPSTREAM OF THE CWA OVER MANITOBA...WITH A 1035MB SFC HIGH S OF THE AREA STRETCHING A RIDGE OVER WRN UPPER MI. THERE IS STILL SOME LES OVER THE ERN CWA AS 850MB TEMPS ARE AROUND -17C OVER ERN LAKE SUPERIOR WITH NW WINDS. THE LES WILL END SOON AS THE SFC HIGH CONTINUES TO PUSH QUICKLY EAST AND STRONG WAA INITIATES. THE WAA WILL BE THE RESULT OF THE UPPER RIDGE MOVE OVERHEAD AND STRONG SW FLOW AHEAD OF A SFC TROUGH THAT WILL BE OVER THE DAKOTAS AT 00Z SAT. TONIGHT...WITH THE STRONG WAA...A BAND OF CLOUDS WILL MOVE ACROSS THE CWA...WITH SOME LIGHT SNOW SHOWERS ACROSS FAR NRN AND ERN PORTIONS OF THE CWA. TEMPS WILL BE WILL BE STEADY OR INCREASE THROUGH THE TONIGHT AS 850MB TEMPS INCREASE UP TO 6C OVER THE W BY 12Z SAT. 925MB WINDS WILL INCREASE TO AROUND 50KTS FROM THE SSW AFTER 06Z SAT...HELPING PROVIDE ADDITIONAL WARMING IN DOWNSLOPING AREAS. THE GUSTY WINDS WILL BE AIDED BY A PRESSURE FALL CENTER SLIDING ALONG THE NRN EDGE OF THE CWA FRI NIGHT THROUGH SAT MORNING...WITH 6 HOUR PRESSURE FALLS UP TO 12MB. SATURDAY...THE SFC TROUGH WILL PUSH ACROSS THE CWA THROUGH THE DAY...CAUSING 925MB WINDS TO TURN MORE WLY...AND SHUNTING THE HIGHEST WIND SPEEDS TO THE SRN AND ERN CWA. WITH 850MB TEMPS CONTINUING TO INCREASE THROUGH THE DAY (UP TO 3C TO 8C...WARMEST OVER THE W AND S)...TEMPERATURES WILL BE QUITE WARM. MODEL SOUNDINGS SHOW MIXING TO AROUND 940MB...WHICH WOULD GIVE MAX TEMPS IN THE LOW 40S E TO THE 50S CENTRAL AND W. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 342 PM EST FRI MAR 9 2012 NAM SHOWS A CLOSED 500 MB LOW OVER SE NEW MEXICO 00Z SUN WITH A SHORTWAVE RIDGE OVER THE MISSISSIPPI RIVER VALLEY. THE UPPER LOW MOVES TO THE NORTHEAST AND DEVELOPS A NEGATIVE TILTED TROUGH ON SUNDAY. THE LOW AND NEGATIVE TILTED TROUGH CONTINUE TO HEAD NORTHEAST ON MONDAY. NAM BRINGS IN SOME DEEPER MOISTURE SUNDAY NIGHT INTO MONDAY WITH SOME 850-500 MB Q-VECTOR CONVERGENCE. NAM AND GFS ARE FASTER BRINGING THE 500 MB LOW NORTHEAST THAN THE 00Z ECMWF AND CANADIAN GEM MODEL STARTING ON SUNDAY. WILL GO WITH A SLOWER SOLUTION WHICH WOULD BE MORE TOWARDS THE ECMWF AND CANADIAN. WITH THIS IN MIND...REMOVED ANY POPS FOR THE CWA ON SUNDAY AND SLOWED THEM DOWN EVEN FOR SUNDAY NIGHT. WENT DRY ACROSS THE EASTERN CWA AS A SOUTH TO SOUTHEAST WIND WILL CONTINUE TO ADVECT IN DRY AIR WHICH SHOULD STOP THE ADVANCE OF THE RAIN TO THE NORTHEAST FOR A WHILE. DECIDED TO GO CATEGORICAL FOR POPS ON MONDAY AS PCPN CHANCES LOOK GOOD WITH MOISTURE AND DYNAMICS MOVING THROUGH. DID NOT MAKE TOO MANY OTHER CHANGES TO THE GOING FORECAST EXCEPT TO ADD SOME FOG IN FOR SUNDAY NIGHT AND MONDAY WITH PLENTY OF MOISTURE AND HIGH DEW POINTS AROUND WITH THE RAIN. GOING TEMPERATURES DID NOT LOOK TOO BAD AND KEPT THEM EXCEPT FOR SOME MINOR WARMING ON SUNDAY WITH WEST TO SOUTHWEST WINDS IN DOWNSLOPE PRONE AREAS NEAR LAKE SUPERIOR. IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB NEGATIVE TILTED TROUGH IN THE UPPER GREAT LAKES 12Z MON. TROUGHING MOVES INTO THE PACIFIC NW 12Z TUE WITH A BROAD 500 MB RIDGE MOVING INTO THE CENTRAL U.S. TROUGHING THEN MOVES INTO THE UPPER GREAT LAKES 12Z WED INTO 12Z THU. RIDGING THEN BUILDS BACK INTO THE PLAINS 12Z FRI. PATTERN CONTINUES TO LOOK ACTIVE FOR FRONTS MOVING THROUGH AND WARM WITH UPPER LEVEL FLOW WEST TO SOUTHWEST. LOOKS DRY FOR TUE AND TUE NIGHT AND THEN A SLIGHT CHANCE OF RAIN FOR WED AS A COLD FRONT MOVES THROUGH AND THEN DRY FOR WED NIGHT THROUGH FRIDAY. BRIEF COOL DOWN FOR THU...THEN WARMER AGAIN FOR FRIDAY. AS MENTIONED IN RECENT DISCUSSIONS...THE PROLONGED PERIOD OF WARM TEMPS/HIGHER DWPNTS AND EVEN SOME RAIN RESULTS IN MOST OF THE SNOWPACK LIKELY MELTING BY THIS TIME NEXT WEEK. A HYDROLOGIC OUTLOOK WITH DETAILS WAS ISSUED TODAY AT ARBESFMQT. OUR OFFICE WILL CONTINUE TO MONITOR THE SNOWMELT AND POTENTIAL AFFECTS ON AREA RIVERS/STREAMS AND OTHER LOW-LYING AREAS THROUGH NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 342 PM EST FRI MAR 9 2012 EXPECT ONGOING DIMINISHING WINDS AND A TRANSITION TO VFR TO CONTINUE AS HIGH PRESSURE/DRIER AIR ARRIVE FROM THE W. A STRONGER S WIND WILL DEVELOP TONIGHT UNDER THE SHARPENING PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND A LOW PRESSURE SYSTEM MOVING THROUGH S CENTRAL CANADA. FORECAST LLWS AT CMX/SAW BUT GUSTY WINDS AT IWD AS THIS LOCATION WILL BE MORE EXPOSED...WITH WINDS BECOMING GUSTY (ENDING LLWS) SATURDAY MORNING. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 342 PM EST FRI MAR 9 2012 WITH HIGH PRESSURE MOVING OVERHEAD THIS EVENING...CONDITIONS WILL BE FAIRLY TRANQUIL. HOWEVER...EXPECT A S GALE TONIGHT INTO SAT OVER MAINLY THE E HALF OF LAKE SUPERIOR AS THE PRESSURE GRADIENT SHARPENS BETWEEN THE DEPARTING HIGH AND THE LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA. THE ARRIVAL OF A WEAKER PRESSURE GRADIENT WILL CAUSE DIMINISHING WINDS LATER SAT/SAT NIGHT. LOW PRESSURE SYSTEM MOVING FROM THE PLAINS INTO UPPER GREAT LAKES ON MONDAY WILL BRING INCREASE IN WINDS...BUT SPEEDS SHOULD STAY BELOW 30 KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... GALE WARNING FROM 4 AM TO 3 PM EST SATURDAY FOR LSZ266-267. LAKE MICHIGAN... GALE WARNING FROM 4 AM TO 4 PM EST SATURDAY FOR LMZ248-250. && SHORT TERM...TITUS LONG TERM...07 AVIATION... MARINE...TITUS
Hazardous weather outlook, Mar 9, 3:17 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 317 PM EST FRI MAR 9 2012 MIZ001>007-009>014-084-085-101300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 317 PM EST FRI MAR 9 2012 /217 PM CST FRI MAR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ARRIVAL OF UNSEASONABLY WARM AIR NEXT WEEK FOLLOWING SOME RAIN SUNDAY NIGHT INTO MONDAY WILL LEAD TO INCREASED RUNOFF INTO RIVERS AND STREAMS. SOME MINOR FLOODING WILL BE POSSIBLE ON TUESDAY INTO THURSDAY. SEE THE LATEST HYDROLOGIC OUTLOOK FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-101300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 317 PM EST FRI MAR 9 2012 /217 PM CST FRI MAR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTH GALES TO 35 KNOTS ARE EXPECTED OVER THE EAST HALF OF LAKE SUPERIOR LATE TONIGHT. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTH GALES TO 40 KNOTS WILL LINGER OVER THE EAST HALF OF LAKE SUPERIOR THROUGH SATURDAY AFTERNOON. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-101300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 317 PM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTH GALES TO 35 KNOTS ARE EXPECTED LATE TONIGHT. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTH GALES TO 40 KNOTS WILL LINGER THROUGH SATURDAY AFTERNOON. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Mar 9, 11:11 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1111 AM EST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 NNW HOUGHTON 47.14N 88.59W
03/09/2012 M3.4 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
&&
KCOOLEYLocal storm report, Mar 9, 11:19 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1119 AM EST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
03/09/2012 M2.9 INCH ALGER MI CO-OP OBSERVER
24 HOUR SNOWFALL. WATER EQUIVALENT 0.15 INCHES. SNOW
DEPTH IS 26 INCHES. STRONG AND GUSTY WINDS CURRENTLY.
0700 AM SNOW 1 SW THOUSAND ISLAND LA 46.22N 89.41W
03/09/2012 M4.5 INCH GOGEBIC MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.15
0700 AM SNOW 3 SSE IRON RIVER 46.06N 88.62W
03/09/2012 M2.5 INCH IRON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.09
0700 AM SNOW 1 NNE WATERSMEET 46.28N 89.17W
03/09/2012 M4.2 INCH GOGEBIC MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.21
0700 AM SNOW 4 E SILVER CITY 46.84N 89.48W
03/09/2012 M2.0 INCH ONTONAGON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.10
0700 AM SNOW NW NEWBERRY 46.36N 85.52W
03/09/2012 M2.0 INCH LUCE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.08
0700 AM SNOW 3 NE NEGAUNEE 46.53N 87.55W
03/09/2012 M2.0 INCH MARQUETTE MI OFFICIAL NWS OBS
12 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.09
0700 AM SNOW 2 ENE SIDNAW 46.51N 88.67W
03/09/2012 M3.0 INCH BARAGA MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.12
0800 AM SNOW 2 E WINONA 46.88N 88.86W
03/09/2012 E2.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.11
0800 AM SNOW 7 NNW ISHPEMING 46.59N 87.69W
03/09/2012 M3.0 INCH MARQUETTE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0800 AM SNOW 3 E REDRIDGE 47.15N 88.72W
03/09/2012 M2.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.10
0900 AM SNOW 2 NNW HOUGHTON 47.14N 88.59W
03/09/2012 M3.4 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0945 AM SNOW 1 SE CALUMET 47.24N 88.44W
03/09/2012 M2.0 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
&&
KCOOLEYThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:54 PM EST | Small Craft Advisory | MQT | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.